zbMATH — the first resource for mathematics

The range of all regularities for polynomial ideals with a given Hilbert function. (English) Zbl 07268500
Summary: Let \(A\) denote any polynomial ring over a field \(K\) and \(I\) any homogeneous ideal of \(A\). In this paper it is proven that, given an Hilbert function \(u\), the set of the regularities of the homogeneous ideals \(I\) such that the \(K\)-algebra \(A / I\) has Hilbert function \(u\) is an interval of integers. This result is achieved by means of constructive arguments related to the minimal functions with a given Hilbert polynomial and a given regularity.
13P99 Computational aspects and applications of commutative rings
14Q99 Computational aspects in algebraic geometry
68W30 Symbolic computation and algebraic computation
11Y55 Calculation of integer sequences
Full Text: DOI
[1] Abbott, J.; Bigatti, A. M.; Robbiano, L., CoCoA: a system for doing computations in commutative algebra, available at
[2] Bigatti, Anna Maria, Upper bounds for the Betti numbers of a given Hilbert function, Commun. Algebra, 21, 7, 2317-2334 (1993) · Zbl 0817.13007
[3] Bruns, Winfried; Herzog, Jürgen, Cohen-Macaulay Rings, Cambridge Studies in Advanced Mathematics, vol. 39 (1993), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0788.13005
[4] Caviglia, Giulio; Sbarra, Enrico, Zero-generic initial ideals, Manuscr. Math., 148, 3-4, 507-520 (2015) · Zbl 1329.13045
[5] Chardin, Marc; Moreno-Socías, Guillermo, Regularity of lex-segment ideals: some closed formulas and applications, Proc. Am. Math. Soc., 131, 4, 1093-1102 (2003) · Zbl 1036.13014
[6] Cioffi, F.; Lella, P.; Marinari, M. G.; Roggero, M., Minimal Castelnuovo-Mumford regularity for a given Hilbert polynomial, Exp. Math., 24, 4, 424-437 (2015) · Zbl 1333.13028
[7] Dung, Le Xuan; Hoa, Le Tuan, A note on Castelnuovo-Mumford regularity and Hilbert coefficients, J. Algebra Appl., 18, 10, Article 1950191 pp. (2019) · Zbl 1423.13094
[8] Eisenbud, David, Commutative Algebra, Graduate Texts in Mathematics, vol. 150 (1995), Springer-Verlag: Springer-Verlag New York, With a view toward algebraic geometry · Zbl 0819.13001
[9] Green, Mark L., Generic initial ideals, (Six Lectures on Commutative Algebra. Six Lectures on Commutative Algebra, Mod. Birkhäuser Class. (2010), Birkhäuser Verlag: Birkhäuser Verlag Basel), 119-186 · Zbl 0933.13002
[10] Hoa, Le Tuan, Castelnuovo-Mumford regularity (2018), available at · Zbl 0816.14023
[11] Hulett, Heather A., Maximum Betti numbers of homogeneous ideals with a given Hilbert function, Commun. Algebra, 21, 7, 2335-2350 (1993) · Zbl 0817.13006
[12] Kreuzer, Martin; Robbiano, Lorenzo, Computational Commutative Algebra. 2 (2005), Springer-Verlag: Springer-Verlag Berlin · Zbl 1090.13021
[13] Mall, Daniel, Betti numbers, Castelnuovo Mumford regularity, and generalisations of Macaulay’s theorem, Commun. Algebra, 25, 12, 3841-3852 (1997) · Zbl 0908.13007
[14] Pardue, Keith, Nonstandard Borel-fixed ideals (1994), ProQuest LLC: ProQuest LLC Ann Arbor, MI, Thesis (Ph.D.)-Brandeis University
[15] Roberts, Leslie G., Hilbert polynomials and minimum Hilbert functions, (The Curves Seminar at Queens, Vol. II. The Curves Seminar at Queens, Vol. II, Kingston, Ont., 1981/1982. The Curves Seminar at Queens, Vol. II. The Curves Seminar at Queens, Vol. II, Kingston, Ont., 1981/1982, Queen’s Papers in Pure and Appl. Math., vol. 61 (1982), Queen’s Univ.: Queen’s Univ. Kingston, ON), Exp. No. F, 21 · Zbl 0593.13009
[16] Rossi, Maria Evelina; Trung, Ngô Viêt; Valla, Giuseppe, Castelnuovo-Mumford regularity and extended degree, Trans. Am. Math. Soc., 355, 5, 1773-1786 (2003) · Zbl 1075.13008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.